Alert archive / Idaho / Special Weather Statements in 2016

Special Weather Statement, NWS Pocatello, ID

June 7, 2016Bonneville County, Idaho

NWS Pocatello, ID issued this special weather statement at Jun 7, 2016, 5:21 PM MDT for Bonneville County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2016, 5:21 PM MDT (23:21 UTC)
Expired
Jun 7, 2016, 6:00 PM MDT
In force
39 min
Issued by
NWS Pocatello, ID

County Bonneville County, ID

The radar

The Pocatello radar (KSFX), 102 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2346 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS85 KPIH 072321
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT TUE JUN 7 2016
 
IDZ023-080000-
CARIBOU HIGHLANDS ID-
521 PM MDT TUE JUN 7 2016

...DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING EAST
CENTRAL BONNEVILLE COUNTY UNTIL 600 PM MDT...

AT 521 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF SWAN VALLEY. THIS STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
BONNEVILLE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4317 11139 4319 11154 4340 11153 4340 11136
TIME...MOT...LOC 2321Z 180DEG 0KT 4337 11146 

$$

HEDGES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 7, 1:14 PM MDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 7, 1:14 PM MDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
114 PM MDT TUE JUN 7 2016

.SHORT TERM...Today through Thursday...A weak shortwave trough is
passing across Idaho today. Satellite trends indicating some
counter-clockwise rotation over northern Utah/southern Idaho.
We'll focus on two areas for probable scattered thunderstorm
development this afternoon and through the late evening
hours - one being the Caribou to Upper Snake Highlands and the
other across the Central Mountains. There will be little chance
for activity across the south central Highland areas. Expect
development from mid- afternoon to persist until near midnight as
thunderstorm parameters remain high under through that time.
Damaging wind gusts, occasional heavy rain and small to moderately
sized hail are the primary threats. Overall rainfall amounts are
not likely to exceed 1/4 inch in most places. We cannot rule out a
few isolated cells overnight in the Upper Snake/Eastern Mountain
regions as well. The general progression of the trough will be to
the east at a relatively slow pace and it is also expected to
weaken as it does so.

For tomorrow a weak ridge will be in place in advance of our next
weather trough from the west. Warmer temperatures will continue.
Isolated showers and thunderstorms are forecast across the Central
Mountains and Eastern Mountain areas during the afternoon. Expect
dry, warm conditions on Thursday across our region. NP/DSH

.LONG TERM...Friday through Tuesday...Upper low near Seattle will
move into the PacNW on Saturday and across Idaho on Sunday. Early
next week another upper low will drop southward along the BC coast
with a zonal to southwesterly flow over southern Idaho between
these two systems. Will see another surge of moisture in southerly
flow for Friday for another round of convective showers for late
Friday afternoon and evening. Southern Idaho will remain cloudy,
showery and much cooler for the weekend as the upper low moves
across the state with high temperatures in the 60s and 70s
Saturday and Sunday. Very mild temperatures for Monday and Tuesday
as highs remain in the 70s to low 80s. DSH

&&

.AVIATION...Convective showers expected this afternoon and into
the evening with gusty winds near thunderstorms likely. All
airports expected to remain predominantly VFR unless winds kick up
dust and briefly reduce vis at BYI, IDA and PIH. Drier air mass
expected for Wednesday with convective showers primarily along the
continental divide. DSH

&&

.PIH Watches/Warnings/Advisories...
None.
&&

In the hours before

Special weather statement, Jun 7, 1:41 PM MDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
141 PM MDT TUE JUN 7 2016

IDZ023-072000-
CARIBOU HIGHLANDS ID-
141 PM MDT TUE JUN 7 2016

...THUNDERSTORMS TRACKING NORTHWARD WITH HALF INCH HAIL AND WINDS IN
EXCESS OF 40 MPH AFFECTING NORTHEASTERN CARIBOU AND SOUTHEASTERN
BONNEVILLE COUNTIES UNTIL 200 PM MDT...

AT 137 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF STAR VALLEY REST AREA...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FREEDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4274 11119 4306 11126 4306 11104 4274 11104
TIME...MOT...LOC 1937Z 183DEG 11KT 4282 11113

NP/DSH
Special weather statement, Jun 7, 1:59 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
159 PM MDT TUE JUN 7 2016

IDZ018-031-072045-
SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID-
159 PM MDT TUE JUN 7 2016

...POSSIBLE HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING
SOUTH CENTRAL CUSTER AND NORTH CENTRAL BLAINE COUNTIES UNTIL 245 PM
MDT...

AT 158 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF SUN VALLEY...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUN VALLEY AND GARFIELD RANGER STATION.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4375 11440 4387 11421 4364 11384 4346 11411
TIME...MOT...LOC 1958Z 317DEG 15KT 4376 11424

DSH
Special weather statement, Jun 7, 2:01 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT TUE JUN 7 2016

IDZ023-072045-
CARIBOU HIGHLANDS ID-
201 PM MDT TUE JUN 7 2016

...THUNDERSTORMS CONTINUE TO PRODUCE HALF INCH HAIL AND WINDS IN
EXCESS OF 40 MPH AFFECTING NORTHEASTERN CARIBOU AND SOUTHEASTERN
BONNEVILLE COUNTIES UNTIL 245 PM MDT...

AT 159 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STAR VALLEY REST AREA...MOVING SLOWLY NORTH NEAR 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FREEDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4277 11120 4306 11126 4306 11104 4277 11105
TIME...MOT...LOC 1959Z 190DEG 5KT 4282 11110

NP/DSH
Special weather statement, Jun 7, 4:43 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
443 PM MDT TUE JUN 7 2016

IDZ023-072330-
CARIBOU HIGHLANDS ID-
443 PM MDT TUE JUN 7 2016

...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING
NORTHEASTERN BONNEVILLE COUNTY UNTIL 530 PM MDT...

AT 442 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF SWAN VALLEY. THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SWAN VALLEY.

LAT...LON 4361 11135 4341 11133 4341 11152 4360 11157
TIME...MOT...LOC 2242Z 180DEG 0KT 4353 11143

HEDGES
Special weather statement, Jun 7, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT TUE JUN 7 2016

IDZ023-080000-
CARIBOU HIGHLANDS ID-
521 PM MDT TUE JUN 7 2016

...DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING EAST
CENTRAL BONNEVILLE COUNTY UNTIL 600 PM MDT...

AT 521 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF SWAN VALLEY. THIS STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
BONNEVILLE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4317 11139 4319 11154 4340 11153 4340 11136
TIME...MOT...LOC 2321Z 180DEG 0KT 4337 11146

HEDGES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:19 PM MDTSpecial Weather StatementPIHButte26 min
Jun 6, 7:13 PM MDTSpecial Weather StatementPIHButte47 min
Jun 6, 7:18 PM MDTSpecial Weather StatementPIHCassia42 min
Jun 6, 8:12 PM MDTSpecial Weather StatementPIHMinidoka48 min
Jun 6, 8:57 PM MDTSpecial Weather StatementPIHLincoln, Minidoka48 min
Jun 6, 9:51 PM MDTSpecial Weather StatementPIHLincoln39 min
Jun 7, 1:41 PM MDTSpecial Weather StatementPIHCaribou19 min
Jun 7, 1:59 PM MDTSpecial Weather StatementPIHBlaine46 min
Jun 7, 2:01 PM MDTSpecial Weather StatementPIHCaribou44 min
Jun 7, 4:43 PM MDTSpecial Weather StatementPIHBonneville47 min
Jun 7, 5:37 PM MDTSpecial Weather StatementPIHJefferson38 min

Nearby

Special Weather Statements in Idaho, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.